Heavy Snow, Caribou Highlands
- When
- February 4, 5:00 AM MST to 5:00 PM MST
- Where
- Caribou Highlands forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
6 to 12 inches of snow fell at elevations above 6000 feet in the southern highlands.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PIH wrote it up.
6 to 12 inches of snow fell at elevations above 6000 feet in the southern highlands.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Feb 4, 2:50 AM MST, 2 hours 10 minutes earlier.
SOUTHEAST IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 250 AM MST TUE FEB 04 2003 SNOW SHOWERS CONTINUING THIS MORNING...PRIMARILY IN SOUTHEAST HIGHLANDS PER 88D AND IN CENTRAL MTNS PER SNT SFC OB. UNSTABLE AIRMASS CONTINUES ACROSS CWA TODAY WITH CYCLONIC FLOW ALOFT. HAVE BUMPED POPS AND QPF FOR TODAY. MESOETA LAPSE RATES IN THE 7-8+ DEG C/KM RANGE PRIMARILY THIS AFTERNOON WITH COLD POOL ALOFT STILL SLIDING SOUTH TOWARD CWA PER 5H RAOB PLOT AT 00Z. THUS SCATTERED SHOWERS EXPECTED AGAIN TODAY...WITH FOCUS ALONG EASTERN HIGHLANDS. ACCUMULATIONS LOOK TO BE IN THE 1 TO 3 INCH RANGE WHICH IS BELOW HEADLINE CRITERIA. AIRMASS STABILIZES A BIT BY LATE THURSDAY WITH DECREASING POPS ACROSS BOARD BUT LINGERING SHOWERS POSSIBLE ALONG EASTERN HIGHLANDS INTO THURSDAY EVENING. STRAIGHT NORTHERLY FLOW NEXT COUPLE DAYS THUS EXPECT A CONTINUAL DECLINE IN TEMPS. TRENDS COVERED WELL IN GRIDS SO NOT MUCH MORE THAN MINOR TWEAKS EXPECTED THERE. AM CONCERNED WITH MODEL TRENDS FOR FRI-SUN WITH INCONSISTENT GFS HANDLING OF LOW TOPPING BLOCKING RIDGE. LATEST RUN KEEPS ROTATING LOW TOO FAR NORTH AND WEST TO AFFECT CWFA SO GENERALLY DRY THROUGH EXTENDED LOOKS OK. DMH .KSFX...OPERATIONAL...VCP 21. .PIH...NONE.
IDZ017>023-031-032-032345- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 600 AM MST MON FEB 03 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
2 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2003Every state in 2003This day in weather historyWarnings in Idaho, February 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5340251, 5340252.